Indiana, 2013

Tornado and Damaging Winds in Indiana, June 26, 2013

June 26, 2013 · NWS PAH · 6 events in 3 counties and zones

A persistent cluster of thunderstorms intensified as it moved into a moist and very unstable air mass over southwest Indiana. The storms were supported by mid-level forcing associated with a weak disturbance, along with a low-level inflow of warmer air from the southwest.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$140,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A persistent cluster of thunderstorms intensified as it moved into a moist and very unstable air mass over southwest Indiana. The storms were supported by mid-level forcing associated with a weak disturbance, along with a low-level inflow of warmer air from the southwest. Modest westerly wind flow through the depth of the atmosphere increased the risk of potentially damaging winds and isolated supercells.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 5:37 PM EST, 26 minutes earlier.

Area forecast discussion, Jun 26, 5:37 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
537 PM CDT WED JUN 26 2013

.MESOSCALE DISCUSSION...
ISSUED AT 527 PM CDT WED JUN 26 2013

IN MONITORING THE ST. LOUIS /KLSX/...PADUCAH /KPAH/ AND EVANSVILLE
/KVWX/ RADARS THE PAST HOUR...THERE HAS BEEN INDICATIONS THAT THE
THUNDERSTORM UPDRAFTS FROM THE STRONG TO SEVERE STORMS OVER THE
ST. LOUIS AREA ARE COMBINING UPDRAFTS TO FORM A MORE COORDINATED
INFLOW. THERE HAS BEEN SOME BALANCING ISSUES WITH THE COLD POOLS
ASSOCIATED THESE THUNDERSTORMS...BUT THERE HAS ALSO BEEN SOME
EVIDENCE OF SOME LARGER SCALE BOOKEND MESOS SOUTHEAST AND EAST OF
DOWNTOWN ST. LOUIS.

THERE IS DEFINITELY UNDIRECTIONAL WIND FLOW /FROM THE KLSX VAD
WIND PROFILE/ OF 30-40 KNOTS. THERE MAY BE SOME DISCRETE CELL
DEVELOPMENT ON SOME OF THE INITAL OUTFLOW AHEAD OF THESE
STORMS...BUT THE KEY WILL BE IF A REAR INFLOW JET CAN DEVELOP WITH
THESE STORMS. IF THIS OCCURS...THE LIKELIHOOD OF WIND DAMAGE
POTENTIAL SHOULD INCREASE OVER PARTS OF PERRY COUNTY IL AND
MO...AS WELL AS JACKSON COUNTY IL.

ONE OF THE LIMITING FACTOR FOR A COORDINATED LINE OF STORMS WILL
BE THE POOL OF THETA-E AIR AHEAD OF THE STORMS. AS OF 5 PM...THE
MAY AXIS IS ORIENTED IN TWO LINES. THE FIRST IS RUNNING FROM NEAR
FARMINGTON MO TO CAIRO IL...THE OTHER FROM PINCKNEYVILLET TO
HARRISBURG IL.

WILL BE A BALANCING ACT BETWEEN SHEAR AND INSTABILITY THROUGH 8 PM
CDT IN THIS AREA TO SUSTAIN COORDINATED UPDRAFTS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 1248 PM CDT WED JUN 26 2013

ONGOING CONVECTION HAS QUIETED ATTM...HOWEVER...LAPS DATA DOES
SHOW SURFACE BASED CAPES RIDGING AT 3K PLUS J/KG ALONG OUR
SOUTHERN/EASTERN CWA BORDER...AS WELL AS JUST WEST OF THIS
MORNING'S CONVECTION ACROSS SCNTL MO. THE PROBLEM THERE IS THAT
THE SOUNDINGS FROM SGF/LZK SHOW A WARM LAYER ALOFT THAT MAY CAP
CONVECTIVE CHANCES SOMEWHERE TO OUR WEST...THEN THE CONVECTIVE
INHIBITION ERODES AS YOU GO FURTHER EAST. HENCE THE JUST ISSUED
SVR TSM WATCH MAINLY EAST OF THE MS RIVER. WILL CARRY POPS FA-WIDE
THOUGH...TAPERING FROM LOWEST WEST TO HIGHEST EAST. DAMAGING WINDS
WILL BE THE PRIMARY THREAT.

LAKE WIND ADVISORY WILL CONTINUE THRU DIURNAL HOURS WITH 10-20 MPH
AVERAGES AND SOME HIGHER GUSTS. HEAT INDEX OUTSIDE OF CONVECTIVE
AREAS ARE MEETING TRIPLE DIGITS AS EXPECTED SO OUR STATEMENT
HIGHLIGHTING HEAT INDEX LIKEWISE REMAINS IN EFFECT.

THE MESO-MODELING SUGGESTS A SLIGHT EASTWARD/SOUTHWARD SHIFT IN
MAX PCPN AREA BUT NOT ENOUGH TO PRECLUDE US ENTIRELY. BUT AFTER
TONIGHT...WE ANTICIPATE A DRY WINDOW THURSDAY AS FLOW BEGINS
TRANSITION TO NWLYS ALOFT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 243 PM CDT WED JUN 26 2013

IN THE EXTENDED PORTION OF THIS FORECAST...THE ATTENDANT SHORTWAVE
THAT PLACED THE WFO PAH FORECAST AREA INTO NORTHWEST FLOW HAS
ALREADY PUSHED EAST OF THE AREA. HOWEVER...THE SURFACE FRONTAL
BOUNDARY REMAINS FIXED ACROSS SOUTHWEST SECTIONS OF THE
AREA...MAINLY OVER SOUTHEAST MO/EXTREME SOUTHERN IL/SOUTHWEST KY
INTO EARLY FRIDAY. GIVEN THE FAST FLOW ALOFT IN THE VICINITY OF
CHANNELED VORTICITY FURTHER TO THE NORTHEAST...KEPT A SMALL CHANCE
FOR CONVECTION IN PLACE. THERE IS A BRIEF PERIOD OF CLEARING LATE
FRIDAY INTO FRIDAY NIGHT AS THE SURFACE BOUNDARY IS PUSHED SOUTH
OF THE WFO PAH FORECAST AREA.

ANOTHER SHORTWAVE ROTATES THROUGH THE SOUTHERN GREAT LAKES AROUND
THE MAIN CLOSED LOW IN THE EASTERN GREAT LAKES/NORTHEAST FRIDAY
NIGHT. LIFT ASSOCIATED WITH THIS LOW WILL ACCESS ENOUGH MOISTURE
TO AT GENERATE A SMALL CHANCE OF ELEVATED SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTHERN HALF OF THE AREA ON
SATURDAY...OVERSPREADING THE REMAINDER OF THE WFO PAH FORECAST
AREA ON SUNDAY.

FROM SUNDAY THROUGH TUESDAY...AS THE MID-ATLANTIC HIGH BUILDS AND
THE WESTERN U.S. RIDGE REMAINS FIXED...THE DEVELOPING CLOSED LOW
OVER THE SOUTHERN GREAT LAKES RETROGRADES AND DROPS SOUTH INTO THE
MIDDLE AND LOWER MISSISSIPPI VALLEY. GIVEN UNCERTAINTY ASSOCIATED
WITH THE EXACT LOCATION OF THE UPPER LOW...LEANED TOWARD A BLEND
OF THE ECMWF/GFS MODEL SOLUTIONS. THIS WILL LEAD TOWARD A MORE
HOMOGENIZED POPS/WEATHER GIVEN THE PROXIMITY OF THE UPPER LOW
WITHIN OR NEAR THE WFO PAH FORECAST AREA. THERE MAY BE MORE NON-
DIURNAL CHANCES FOR RAIN AS THE LOW RESIDES WITHIN THE AREA
BETWEEN SUNDAY INTO NEXT WEDNESDAY.

ONE BENEFIT WILL BE LOWER THICKNESSES /LOWER TEMPERATURES/ DUE TO
INCREASE CLOUDS...RAIN CHANCES AND WEAK COLD AIR ADVECTION GIVEN
PERSISTENT NORTHWEST SURFACE FLOW. TEMPERATURES SHOULD REMAIN IN
THE LOW TO MIDDLE 80S /EVEN UPPER 70S AT SOME LOCATIONS SUNDAY/
THROUGH MONDAY...RETURNING TO THE 90S NEXT TUESDAY AND WEDNESDAY.

&&

.AVIATION...
ISSUED AT 1248 PM CDT WED JUN 26 2013

A CLUSTER OF STORMS TO THE NORTHWEST OF KEVV IS EXPECTED TO
DEVELOP UPSCALE THROUGH THE AFTERNOON. IT IS EXPECTED TO
ACCELERATE TO THE EAST AND SOUTHEAST...SO IT IS NOT CLEAR IF IT
WILL DEVELOP SOUTHWESTWARD FAST ENOUGH TO CLIP KEVV AND KOWB
BEFORE HEADING EAST OF THE AREA. TIMED MVFR TS IN A TEMPO GROUP
THROUGH THE AFTERNOON AT KEVV AND KOWB...BUT KEPT THE PREVAILING
CONDITIONS VFR. A GOOD GUST OF WIND WILL BE POSSIBLE WITH AN
OUTFLOW BOUNDARY EVEN IF THE STORMS STAY JUST NORTH OF THOSE TAF
SITES.

FARTHER SOUTHWEST...CONVECTION COULD DEVELOP AS WELL...BUT
CONFIDENCE IS TOO LOW TO MENTION AT THIS TIME. ANY STORM THIS
AFTERNOON WILL HAVE TORRENTIAL RAIN AND VERY GUSTY WINDS.

IN THE ABSENCE OF CONVECTIVE OUTFLOW...SOUTHWEST WINDS WILL GUST
WELL OVER 20KTS THIS AFTERNOON. WINDS ARE EXPECTED TO VEER A BIT AND
DIMINISH THIS EVENING. A WEAK WIND SHIFT TO THE WEST NORTHWEST IS
EXPECTED OVERNIGHT IN THE WEST...AND WITH MIXING IN THE EAST
THURSDAY MORNING. SOME GUSTS INTO THE TEENS WILL BE POSSIBLE MID TO
LATE THURSDAY MORNING. A FAIRLY THICK VFR CU FIELD IS ADVERTISED
THURSDAY MORNING...ESPECIALLY IN THE NORTHEAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ075>078-
     080>094.

MO...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MOZ076-086-
     087-100-107>112-114.

IN...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR INZ081-082-
     085>088.

KY...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ001>022.

&&

MESOSCALE...SMITH
SHORT TERM...DH
LONG TERM...SMITH
AVIATION...DRS
Hazardous weather outlook, Jun 26, 12:29 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1229 PM CDT WED JUN 26 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1229 PM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM FOR
PORTIONS MAINLY EAST OF THE MISSISSIPPI RIVER. DAMAGING WINDS WILL
BE THE PRIMARY SEVERE WEATHER HAZARD EXPECTATION. HAIL...
LIGHTNING...AND HEAVY RAIN MAY LIKEWISE ACCOMPANY STORMS. REFER TO
THE WATCH AND THE STORM PREDICTION CENTER OUTLOOKS FOR MORE DETAILS.

A LAKE WIND ADVISORY IS ALSO IN EFFECT TODAY AS IS THE EXPECTATION
FOR TRIPLE DIGIT HEAT INDICES. REFER TO THE ADVISORY AND THE
SPECIAL WEATHER STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SMALL CHANCES FOR THUNDERSTORMS OVER PART OR ALL OF
THE OUTLOOK AREA FRIDAY THROUGH TUESDAY. ANY THUNDERSTORMS THAT OCCUR
SHOULD REMAIN AT OR BELOW SEVERE LIMITS. HOWEVER...A FEW STORMS
MAY PRODUCE SMALL HAIL AND LOCAL WIND GUSTS IN EXCESS OF 40 MPH.

HEAT INDEX VALUES THURSDAY WILL LIKELY REACH INTO THE 100 TO 105
DEGREE RANGE ALONG AND WEST OF THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUESTED FOR SEVERE THUNDERSTORM WATCH 372
MAINLY EAST OF THE MISSISSIPPI RIVER TODAY THROUGH 10 PM.

In the hours before

Special weather statement, Jun 26, 2:30 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT WED JUN 26 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-270100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
230 PM CDT WED JUN 26 2013

...HEAT INDEX BETWEEN 100 AND 105...

THE COMBINATION OF TEMPERATURES TOPPING OUT IN THE LOWER 90S ALONG
WITH ELEVATED HUMIDITY LEVELS IS PRODUCING PEAK HEAT INDEX VALUES
THIS AFTERNOON OF 100 TO 105. THOSE SPENDING TIME OUTSIDE THIS
AFTERNOON AND EARLY EVENING SHOULD TAKE IT EASY AND DRINK PLENTY
OF FLUIDS.
Special weather statement, Jun 26, 5:16 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT WED JUN 26 2013

ILZ080-084-MOZ076-086-087-270000-
PERRY IL-JACKSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
INCLUDING THE CITIES OF...PINCKNEYVILLE...CARBONDALE...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU
516 PM CDT WED JUN 26 2013

...STRONG TO SEVERE STORMS POSSIBLE EARLY THIS EVENING...

A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE
SOUTHEAST AROUND 30 MPH ACROSS THE ST. LOUIS METROPOLITAN AREA.

THERE ARE SOME INDICATIONS THAT THESE STORMS MAY STRENGTHEN AND
ACCELERATE AS THE MOVE SOUTHEAST INTO PARTS OF SOUTHWEST ILLINOIS
AND SOUTHEAST MISSOURI.

SHOULD THESE STORMS CONTINUE TO PERSIST AT THE SAME STRENGTH AND
SPEED...THEY WILL LIKELY MOVE NEAR A PINCKNEYVILLE ILLINOIS TO
LITHIUM MISSOURI LINE BETWEEN 630 PM AND 700 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR JACKSON AND
PERRY COUNTIES IN SOUTHWEST ILLINOIS UNTIL 10 PM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED FOR GUSTY
WINDS IN EXCESS OF 40 MPH...MODERATE TO LARGE HAIL AND TORRENTIAL
RAINFALL WITH THE STRONGEST STORMS.

SMITH
Special weather statement, Jun 26, 5:37 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
537 PM CDT WED JUN 26 2013

INZ082-262300-
PIKE IN-
537 PM CDT WED JUN 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE COUNTY IN SOUTHWEST
INDIANA UNTIL 600 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PETERSBURG...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  PETERSBURG.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jun 26, 5:52 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT WED JUN 26 2013

ILZ080-084-262330-
JACKSON IL-PERRY IL-
552 PM CDT WED JUN 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY COUNTY IN SOUTH
CENTRAL ILLINOIS...AND NORTHERN JACKSON COUNTY IN SOUTHERN ILLINOIS
UNTIL 630 PM CDT...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLISVILLE...OR 12 MILES EAST OF CHESTER...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
LIKELY WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  DU QUOIN...AVA...ELKVILLE...DE SOTO...CAMPBELL HILL...VERGENNES AND
  DOWELL.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH

The radar

The Evansville,IN radar (KVWX), 47 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 funnel cloud, 1 tornado, 1 heavy rain. Local standard time, as filed.

Funnel Cloud, Pike

When
June 26, 6:03 PM EST
Where
Pike County, Petersburg
Reported by
Trained Spotter
Coordinates
38.500, -87.280

There were several sightings of a rotating funnel cloud over Petersburg, including some from trained spotters. The parent supercell and its rotating wall cloud continued east across northeast Pike County.

Tornado, Pike

When
June 26, 6:16 PM EST to 6:17 PM EST
Where
Pike County, Otwell to 0.59 mi ENE of Otwell
Rating
EF1
Path length
0.59 mi
Path width
75 yd
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
38.450, -87.100

A wooden equipment storage shed was destroyed. The shed was approximately 40 by 80 feet in size. Peak wind speeds were estimated near 100 mph. Trained spotters reported a funnel cloud of varying intensity, which would occasionally seem to dissipate and then re-form.

Heavy Rain, Gibson

When
June 26, 6:45 PM CST to 7:45 PM CST
Where
Gibson County, 1 mi SW of Francisco
Reported by
Trained Spotter
Coordinates
38.320, -87.463

A trained spotter measured 1.57 inches of rain in one hour.

Thunderstorm Wind, Gibson

When
June 26, 6:48 PM CST
Where
Gibson County, 3 mi S of Princeton
Measured
56 kt (64 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
38.307, -87.570

Lots of trees were blown down. Large limbs were snapped off. Some of the trees and tree limbs produced damage to houses. The damage occurred on the west side of U.S. Highway 41 just north of County Road 350S.

Thunderstorm Wind, Spencer

When
June 26, 7:25 PM CST
Where
Spencer County, 1 mi W of Santa Claus
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.120, -86.918

A wind gust was estimated near 60 mph by the public.

Thunderstorm Wind, Spencer

When
June 26, 7:38 PM CST to 7:45 PM CST
Where
Spencer County, Grandview to Rockport
Measured
54 kt (62 mph) measured gust
Property damage
$20,000
Reported by
Public
Coordinates
37.930, -86.980

A wind gust to 62 mph was measured in Rockport. Trees and power lines were blown down in Grandview and Rockport.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2013Every state in 2013This day in weather historyThe tornado archive for Indiana, 2013Warnings in Indiana, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451197, 451904, 451358, 451195, 451194, 451192.